Hail, Kit Carson
- When
- August 6, 6:10 PM MST
- Where
- Kit Carson County, 2 mi SSE of Burlington
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 39.267, -102.250
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Aug 6, 12:59 PM MST, 5 hours 11 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 159 PM MDT SUN AUG 6 2006 .DISCUSSION... ONGOING TSRA ACROSS THE FAR NRN ZONES HAVE BEEN ANCHORED ALONG A H85 FRONTAL ZONE AIDED BY A DEPARTING MIDLVL S/WV TROF. ADDITIONAL SHRA/TSRA NOW DEVELOPING ACROSS THE CO ZONES...WEDGED WITHIN THE SFC AND H85 FRONTAL ZONE...AHEAD OF AN APPROACHING MID-LVL S/WV TROF CURRENTLY LOCATED OVER CNTRL CO. CONCERN FOR THE NEXT 12-24 HRS DEALS WITH PRECIP COVERAGE. RAISED POPS ACROSS THE NRN AND WRN ZONES FOR TONIGHT AS CURRENT ISC THINKING IS FOR THE ACTIVITY IN ERN CO TO EXPAND IN COVERAGE AS THE TSRA INTERACT WITH THE H85 FRONTAL ZONE. THE OTHER AREA OF INTEREST LIES ACROSS THE SRN AND ERN FLANK OF THE CWA ALONG THE SFC COLD FRONT. A RELATIVELY UNSTABLE AIRMASS EXISTS IMMEDIATELY ALONG AND SOUTH OF THE FRONT WITH HIGH TEMPS REACHING CONVECTIVE TEMPS. THUS TSRA NOW DEVELOPING ALONG THE FRONT AND CONTINUING THROUGH THIS AFTERNOON. THE ACTIVITY SHOULD MOVE NORTHEAST INTO NCNTRL KS/SCNTRL NE THIS EVENING. THAT LEAVES THE CNTRL PORTION OF THE CWA CAUGHT IN THE MIDDLE AND THE HARDEST TO PIN DOWN WHETHER RAIN OR NO RAIN FOR TONIGHT. LEFT CHANCE POPS BUT THAT MAY NEED TO BE ADJUSTED BY THE EVENING SHIFT BASED ON TRENDS IN THE 88D DATA. TOMORROW THE FRONTAL BNDRY WILL STILL BE ACROSS THE CWA ALLOWING FOR ANOTHER ROUND OF AFTERNOON AND EVENING SHRA/TSRA. INHERITED FCST APPEARS TO REFLECT THIS THINKING SO POPS WERE LEFT INTACT. THE FRONTAL ZONE IS PROGGED TO MIX NORTH OF TUESDAY IN RESPONSE TO RETURN FLOW AS A LARGE SFC HIGH TRANSLATES OUT OF THE NRN PLAINS TOWARDS THE WRN GLAKES. RELATIVELY HOT TEMPS WILL RETURN TO THE REGION SOUTH OF THE RETREATING FRONT AND REMAIN HOT THROUGH THE EXTENDED PERIODS. THE GFS HAS A COLD FRONT NEARING THE REGION LATE NEXT WEEKEND. PERHAPS THAT MAY PROVE TO BE A PRECIP PRODUCER FOR NW KS. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. && 05
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1047 AM MDT SUN AUG 6 2006 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-071300- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1147 AM CDT SUN AUG 6 2006 /1047 AM MDT SUN AUG 6 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL EXTEND FROM NEAR HAYS KANSAS TO KIT CARSON COLORADO BY THE MID AFTERNOON. THUNDERSTORMS WILL FORM ALONG THE FRONT...MAINLY AFTER 2 PM MDT (3 PM CDT). THE AIR MASS WILL BE UNSTABLE...ESPECIALLY EAST OF A TRENTON NEBRASKA TO LEOTI KANSAS LINE. WIND SHEAR WILL BE MARGINAL FOR SEVERE STORMS...BUT A FEW STORMS MAY PRODUCE SEVERE HAIL AND GUSTY WINDS. THE BEST CHANCE OF SEVERE STORMS WILL BE NEAR THE KANSAS/NEBRASKA BORDER EAST OF BENKELMAN NEBRASKA. DUE TO THE MOIST AIR MASS...SOME STORMS WILL ALSO PRODUCE LOCALLY HEAVY RAIN. STORMS WILL MOVE TO THE NORTH AT 15 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE AGAIN POSSIBLE MONDAY AFTERNOON THROUGH MONDAY NIGHT. THE PRIMARY THREATS FROM THESE STORMS WILL BE LOCALLY HEAVY RAINFALL AS THEY MOVE TOWARD THE NORTHEAST AT 10 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING NEAR THE KANSAS/NEBRASKA BORDER. MENTZER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 514 PM MDT SUN AUG 6 2006 COZ092-062345- CHEYENNE COUNTY- 514 PM MDT SUN AUG 6 2006 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR CHEYENNE COUNTY IN EAST CENTRAL COLORADO... AT 513 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CHEYENNE WELLS...OR 29 MILES WEST OF SHARON SPRINGS...MOVING NORTH AT 15 MPH. PENNY SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE. THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 145 AND 167. MCGUIRE
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
530 PM MDT SUN AUG 06 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0527 PM HAIL 1 SW JENNINGS 39.67N 100.31W
08/06/2006 E1.00 INCH DECATUR KS PUBLIC
&&
BOYDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
534 PM MDT SUN AUG 06 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL JENNINGS 39.68N 100.29W
08/06/2006 M0.75 INCH DECATUR KS TRAINED SPOTTER
&&
BOYDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
546 PM MDT SUN AUG 06 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG JENNINGS 39.68N 100.29W
08/06/2006 DECATUR KS TRAINED SPOTTER
10 INCH TREE BRANCHES DOWN
&&
BOYDSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 550 PM MDT SUN AUG 6 2006 COZ091-092-070015- CHEYENNE COUNTY-KIT CARSON COUNTY- 550 PM MDT SUN AUG 6 2006 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR CHEYENNE COUNTY IN EAST CENTRAL COLORADO AND KIT CARSON COUNTY IN EAST CENTRAL COLORADO... AT 547 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11 MILES NORTH OF CHEYENNE WELLS...OR 23 MILES SOUTH OF BURLINGTON...MOVING NORTH AT 10 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE. THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 157 AND 177. MCGUIRE
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
616 PM MDT SUN AUG 06 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0552 PM TSTM WND GST 4 SE NORCATUR 39.79N 100.13W
08/06/2006 E60 MPH NORTON KS TRAINED SPOTTER
&&
BOYDThe Goodland radar (KGLD), 49 km away, was scanning. The volume nearest the first event began at 01:11 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2006Every state in 2006This day in weather historyWarnings in Colorado, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5532741, 5532742.